Alert archive / California / Special Weather Statements in 2017
Special Weather Statement, NWS Eureka, CA
NWS Eureka, CA issued this special weather statement at Oct 20, 2017, 3:29 AM PDT for Humboldt County, California. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 20, 2017, 3:29 AM PDT (10:29 UTC)
- Expired
- Oct 20, 2017, 4:15 AM PDT
- In force
- 46 min
- Issued by
- NWS Eureka, CA
County Humboldt County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 51 km from the middle of the area, began a volume at 10:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.5 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1011 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 393 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
812
WWUS86 KEKA 201029
SPSEKA
Special Weather Statement
National Weather Service Eureka CA
329 AM PDT FRI OCT 20 2017
CAZ103-105-201115-
Northern Humboldt Coast CA-Northern Humboldt Interior CA-
329 AM PDT FRI OCT 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HUMBOLDT COUNTY
UNTIL 415 AM PDT...
At 327 AM PDT, Doppler radar was tracking a thunderstorm 10 miles
southwest of Trinidad, or 14 miles northwest of Arcata, moving east
at 25 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Eureka, Arcata, Trinidad, McKinleyville, Westhaven-Moonstone,
Myrtletown, Cutten, Fairhaven, Humboldt Hill, Samoa, Arcata Arpt,
Fieldbrook, Pine Hills and Bayview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm.
Isolated cloud to ground lightning may also occur with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4102 12425 4115 12435 4123 12391 4061 12416
4070 12438
TIME...MOT...LOC 1027Z 271DEG 23KT 4099 12432
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this special weather statement went out at Oct 19, 3:30 PM PDT, 11 hours 59 minutes earlier.
Area forecast discussion, Oct 19, 3:30 PM PDT, 11 hours 59 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
330 PM PDT Thu Oct 19 2017
.SYNOPSIS...An approaching storm system will bring increasing
south winds this afternoon and widespread rain across northwest
California for this evening. There is another chance for rain this
weekend, primarily northward of Mendocino County, before building
high pressure brings warm and dry weather for early next week.
&&
.DISCUSSION...The approaching front will bring increasing south
winds through the afternoon hours. The advisory remains in effect
for areas above 1000 feet in Humboldt and Del Norte counties. This
continues to look like a low-end advisory. Breezy conditions will be
possible elsewhere. Winds will quickly diminish as the rain arrives
tonight. Crescent City reported rain as of late this morning with
the band expected to impact the Humboldt Bay area later this
afternoon. The band of rain will continue to push inland this
evening, impacting Trinity and Mendocino counties tonight. A
widespread, wetting rain is expected across the entire forecast area
with highest totals to the north near the Oregon border. The RFC
trended slightly higher with the QPF bringing storm totals to 2 to 3
inches across Del Norte County, 1 to 2 inches across Humboldt, and
0.30 to 1 inch for Trinity and Mendocino counties. Snow levels will
fall tonight into Friday to about 4500 feet. This means any snow
accumulations will be restricted to the Trinity Alps. The next
opportunity for rain will be on Saturday as moist onshore flow
brings a light but persistent rain to northwest California. This
could bring an additional 0.10 inches to the south and 1.50 inches
to the north. The coolest day will be on Friday, with widespread
temperatures reaching the 50s and 60s, then daytime temps will
gradually increase behind the passing trough over the weekend.
The wet weather conditions will come to an end as building high
pressure brings increasing temperatures and dry weather for early
next week. Confidence tools indicate that 850 temperatures will be
anomalously warm next week on the order of 2 to 3 deviations. Mos
guidance is suggesting that Ukiah may be 10 to 15 degrees above
normal, reaching the upper 80s and possibly the 90s. We'll keep an
eye on the impacts of pattern change but overall confidence is high
for warm and dry conditions to return next week. /KML
&&
.AVIATION...Weather conditions continued to diminish today as a
weather system and the associated cold front approached the
region. This system has brought strong southerly winds to coastal
airports and probable LLWS...especially in the CEC area. Rain,
accompanied by low cigs and vis will continue through the
evening...spreading south and inland. Later in the evening,
unstable air will move across the Redwood Coast and possibly cause
a few thunderstorms. Conditions are expected to start improving
towards the latter part of the evening TAF package. /TA
&&
.MARINE...Winds in the coastal waters are peaking as of this
writing, and winds will rapidly decrease early this evening as
they veer to a more SW to W direction. As the steep, short period
wind waves subside, large W to NW swell will build into the waters
overnight with heights reaching 18 to 22 feet. High surf will
build with breakers reaching 23 to 25 feet, especially along W and
NW facing beaches. S winds will increase once again N of Cape
Mendocino on Saturday. After winds drop off on Sunday, N winds
will increase early next week. /SEC
&&
.FIRE WX...South winds will increase this afternoon with the
approach of a frontal boundary. However, high humidity and a
widespread, wetting rain tonight will squash any critical fire
weather conditions the next few days. The next concern on the
horizon will be building high pressure bringing anomalously warm
low- level temperatures early next week. As previously mentioned,
this means inland temperatures could potentially be 10 to 15
degrees above normal values with plummeting afternoon humidity
across eastern Trinity and eastern Mendocino counties. Fortunately
the rain should help hinder fire threats but we will need to
analyze how the fuels respond to the cool and moist conditions
over the next few days. /KML
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory until 6 PM Friday for CAZ101-103-104-109.
Wind Advisory until 5 PM this afternoon for CAZ101-102-104>106.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 5 PM this afternoon
for PZZ450-455-470-475.
Hazardous Seas Warning until 6 PM Friday
for PZZ450-455-470-475.
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Oct 19, 4:19 PM PDT, 11 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 419 PM PDT Thu Oct 19 2017 CAZ102-105>108-110>113-202330- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 419 PM PDT Thu Oct 19 2017 This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101-103-104-109-202330- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 419 PM PDT Thu Oct 19 2017 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM PDT FRIDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. A High Surf Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A High Surf Advisory is in effect until 6 PM PDT Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Oct 20, 3:29 AM PDT, 0 minutes before
Special Weather Statement
National Weather Service Eureka CA
329 AM PDT FRI OCT 20 2017
CAZ103-105-201115-
Northern Humboldt Coast CA-Northern Humboldt Interior CA-
329 AM PDT FRI OCT 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HUMBOLDT COUNTY
UNTIL 415 AM PDT...
At 327 AM PDT, Doppler radar was tracking a thunderstorm 10 miles
southwest of Trinidad, or 14 miles northwest of Arcata, moving east
at 25 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Eureka, Arcata, Trinidad, McKinleyville, Westhaven-Moonstone,
Myrtletown, Cutten, Fairhaven, Humboldt Hill, Samoa, Arcata Arpt,
Fieldbrook, Pine Hills and Bayview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm.
Isolated cloud to ground lightning may also occur with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4102 12425 4115 12435 4123 12391 4061 12416
4070 12438
TIME...MOT...LOC 1027Z 271DEG 23KT 4099 12432The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 4:21 AM PDT | Special Weather Statement | EKA | Humboldt | 39 min |
| Oct 20, 2:29 PM PDT | Frost Advisory | EKA | Mendocino | 18 hr |
Nearby
Special Weather Statements in California, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.